Abstract
In the present paper, we study a generalization of the initial-boundary problem for the inhomogeneous vibrating string equation. The initial conditions include the higher order derivatives of the unknown function. The problem is studied under homogeneous boundary conditions of the first kind. The uniqueness and existence of a regular solution of the problem are proved. To prove the main result we use the spectral decomposition method.
1. Introduction
The differential equations are used to model the real world application problems in science and engineering that involve several parameters as well as the change of variables with respect to others. Most of these problems will require the solution of initial and boundary conditions, that is, the solution to the differential equations are forced to satisfy certain conditions and data. However, to model most of the real world problems is very complicated task and in many forms it is also difficult to find the exact solution. Boundary value problems for the Laplace, Poisson and Helmholtz equations with boundary conditions containing the higher order derivatives were studied in works by Bavrin [1], Karachik [2,3,4,5], Sokolovskii [6]. In the papers [7,8,9,10,11,12,13], boundary problems, including higher derivatives on the boundary, were studied for the Poisson, Helmholtz, and biharmonic equations. It should be noted that unlike our work, in the mentioned papers [1,2,3,4,5,6,14], the higher order derivative is given on the entire boundary. For an inhomogeneous heat equation, an initial-boundary problem containing a higher order derivative in the presence of an initial condition was studied in [15]. Now we reconsider the following equation
in the domain where is a given function. Then we try to find a solution of the Equation (1) in the domain which satisfies the following conditions
where is a fixed integer number. For the case and , the problem (1)–(5) was studied in [16]. Further Tikhonov in [17] studied homogeneous heat equation with the boundary condition and the initial condition in the domain . Similarly, Bitsadze in [14] studied the Laplace equation in an n-dimensional domain D under the condition
and proved its Fredholm property. There is also more related literature on the boundary conditions problem, see for example [18,19,20,21,22,23,24,25]. In the present paper, we study a generalized initial-boundary problem (2)–(5) for the inhomogeneous vibrating string Equation (1). The initial conditions include the higher order derivatives of the unknown function. The problem is studied under homogeneous boundary conditions of the first kind. We prove the uniqueness and existence of a regular solution of the problem. To solve the problem (1)–(5), we apply the spectral decomposition method.
2. The Uniqueness of Solution
Proof.
Let in , , in . We show that the homogeneous problem (1)–(5) has only the trivial solution. It is known [26], the functions
form in a complete orthonormal system. Following [27], we consider the functions
where is the solution of the homogeneous equation corresponding to the Equation (1). Differentiating (7) twice with respect to t, we obtain from the corresponding homogeneous Equation (1)
The solution of (8) has the form
To find the unknown coefficients and , we use the homogeneous conditions (4) and (5), which lead to the following equations:
It is not difficult to verify that
3. The Existence of Solution
We search the solution of (1) in the form
Expand the functions , , and in Fourier series by functions :
where
It can be shown that the solution of this equation satisfying the conditions
is
Next we need to prove the absolute and uniformly convergence of the series (18)–(22). Below we prove several lemmas that are used in the proof of the existence theorem.
Lemma 1.
Let , , uniformly with respect to t and . Then the series (11) converges absolutely and uniformly in .
Proof.
Integrating in parts (14) we find
Then [28]
where K is the Hölder constant. Since the series converges, therefore the series (11) converges absolutely and uniformly in . □
Lemma 2.
Let , . Then the series (12) converges absolutely and uniformly in .
Proof.
Integrating by parts (15) we obtain
Using the Bessel inequality [29], and the inequality and using the Hölder inequality for the sum [29] yields
Here the equality was used. This implies the absolutely and uniformly convergence of the series (12) on . □
Lemma 3.
Let , . Then the series (13) converges absolutely and uniformly on .
The proof is similar to the proof of Lemma 3.
Lemma 4.
Let , . Then the series
converges absolutely and uniformly in .
Proof.
Integrating by parts (15) we obtain
Using the Parseval equality [29],
we obtain
Hence, the series (23) converges absolutely and uniformly in . □
Lemma 5.
If , then the series
converges absolutely and uniformly in .
Proof.
Applying the Hölder inequality for integrals [29], we get
Now applying the Hölder inequality for sums and the Bessel inequality, we find
□
Next, consider the following series
Lemma 6.
If , , then the series (24) converges absolutely and uniformly in .
Proof.
Consider the series
For we have . The convergence of this series is obvious. Let . Then
Lemma 7.
If , , then the series (25) converges absolutely and uniformly in .
Proof.
Consider the series
Lemma 8.
Let , . If either k is odd or k is even and
then the series (26) converges absolutely and uniformly in .
Proof.
The proof is completed by showing that the series
is the convergent. Indeed, if we let and , then
Therefore, the series (31) converges for odd k. Then the series (26) converges absolutely and uniformly in . If , then and the series (31) takes the form
In general, for any even k, the term of
corresponding to is . For , these terms in (31) form the series (32). Show that the series (32) converges. Indeed, integrating the last integral, we obtain by virtue of (30) that
Thus, the series (26) converges absolutely and uniformly in for any even k. □
Lemma 9.
Proof.
In order to prove this Lemma it is sufficient to prove that the following series
convergent. Indeed, for , we have
The rest of the proof runs as the proof of Lemma 8. □
Theorem 2.
Let
- (1)
- , ,and uniformly with respect to t,
- (2)
- , ;
- (3)
- ,
- (4)
- , .
Proof.
The fact that the series (18)–(22) converge absolutely and uniformly follows from Lemmas 1–9. Properties of the function imply that (18) satisfies the conditions (2) and (3). Passing to the limit as in equalities (21) and (22), we can see that (18) satisfies the conditions (4) and (5). Comparing series (19) and (20), we can see that (18) satisfies Equation (1). The fact that the series (20) and (22) converge uniformly and absolutely in imply that and that (18) satisfies the Equation (1). □
4. Conclusions
We have studied and generalized the initial-boundary problem for the inhomogeneous vibrating string equation. The problems studied in the present paper are the first work for hyperbolic equation which contain higher order derivatives of unknown function in initial conditions. This problem generalizes the classic initial-boundary value problems for hyperbolic equation. We have proved the uniqueness and existence of a regular solution of the problem. To prove the main result we have used the spectral decomposition method. In addition, we have explicitly presented the solution in the form of series. We also state that the extension to the multi variables form is an open question.
Author Contributions
The authors contributed equally and all authors read the manuscript and approved the final submission.
Funding
The authors are very grateful for the comments of the reviewers which helped to improve the present manuscript. Further the authors also acknowledge that this research was partially supported by Geran Putra Berimpak, UPM/700-2/1/GPB/2017/9590200.
Acknowledgments
The authors would like to thank the referees for the valuable comments that helped to improve the manuscript.
Conflicts of Interest
The authors declare no conflict of interest.
References
- Bavrin, I.I. Operators for harmonic functions and applications. Differ. Equat. 1985, 21, 9–15. [Google Scholar]
- Karachik, V.V.; Turmetov, B.K. A Problem for the Harmonic Equation. Izv. Akad. Nauk UzSSR Ser. Fiz.-Mat. Nauk 1990, 1, 17–21. [Google Scholar]
- Karachik, V.V. On the solvability of the boundary value problem for the Helmholtz equation with normal derivatives of high order on the boundary. Differ. Equat. 1992, 28, 907–909. [Google Scholar]
- Karachik, V.V. On a problem for the Poisson equation with normal derivatives of high order on the boundary. Differ. Equat. 1996, 32, 1501–1503. [Google Scholar]
- Karachik, V.V. The generalized Neumann problem for harmonic functions in a half-space. Differ. Equat. 1999, 35, 1–6. [Google Scholar]
- Sokolovskiy, V.B. On a generalization of the Neumann problem. Differ. Equat. 1999, 34, 714–716. [Google Scholar]
- Karachik, V.V. Solution of the Dirichlet Problem with Polynomial Data for the Polyharmonic Equation in a Ball. Differ. Equat. 2015, 51, 1033–1042. [Google Scholar] [CrossRef] [Scilit]
- Turmetov, B. Solvability of fractional analogues of the Neumann problem for a nonhomogeneous biharmonic equation. Electron. J. Differ. Equat. 2015, 2015, 1–21. [Google Scholar]
- Amanov, D. On a generalization of the Dirichlet problem for the Poisson equation. Bound. Value Probl. 2016, 2016, 160. [Google Scholar] [CrossRef] [Scilit]
- Turmetov, B.; Koshanova, M.; Usmanov, K. Solvability of boundary value problems for Poisson equation with Hadamard type boundary operator. Electron. J. Differ. Equat. 2016, 2016, 1–12. [Google Scholar]
- Karachik, V.; Turmetov, B. Solvability of some Neumann-Type boundary value problem for biharmonic equations. Electron. J. Differ. Equat. 2017, 2017, 1–17. [Google Scholar]
- Karachik, V.V. A Neumann-Type Problem for the Biharmonic Equation. Sib. Adv. Math. 2017, 27, 103–118. [Google Scholar] [CrossRef] [Scilit]
- Karachik, V.V. Solving a problem of Robin-Type for Biharmonic Equation. Russ. Math. 2018, 62, 34–48. [Google Scholar] [CrossRef] [Scilit]
- Bitsadze, A.V. On the Neumann Problem for Harmonic Functions (Russian). Dokl. Akad. Nauk SSSR. 1990, 311, 11–13, translation in Soviet Math. Dokl. 1990, 41, 193–195. [Google Scholar]
- Amanov, D. On a generalization of the first initial-boundary value problem for the heat conduction equation. Contemp. Anal. Appl. Math. 2014, 2, 88–97. [Google Scholar] [CrossRef] [Scilit]
- Petrovskiy, I.G. Lectures on Partial Differential Equations; GITTL: Moscow-Leningrad, Russia, 1961. [Google Scholar]
- Tikhonov, A.N. On boundary conditions containing derivatives of order greater than the order of the equation. Mat. Sb. 1950, 26, 35–56. [Google Scholar]
- Agarwal, R.P. Boundary Value Problems for High Ordinary Differential Equations; World Scientific: Singapore, 1986. [Google Scholar]
- Agarwal, R.P.; Regan, D.O. Boundary value problems for super linear second order Ordinary Delay Differential Equations. J. Differ. Equat. 1996, 130, 333–335. [Google Scholar] [CrossRef] [Scilit]
- Agarwal, R.P.; Wong, F.H.; Lian, W.C. positive solutions of nonlinear singular Boundary value problems. Appl. Math. Lett. 1999, 12, 115–120. [Google Scholar] [CrossRef] [Scilit]
- Kılıçman, A.; Eltayeb, H. A note on defining singular integral as distribution and partial differential equations with convolution terms. Math. Comput. Model. 2009, 49, 327–336. [Google Scholar] [CrossRef] [Scilit]
- Kılıçman, A.; Ömer, A. On higher-order boundary value problems by using differential transformation method with convolution terms. J. Frankl. Inst. 2014, 351, 631–642. [Google Scholar] [CrossRef] [Scilit]
- Kılıçman, A.; Eltayeb, H. Note on Partial Differential Equations with Non-Constant Coefficients and Convolution Method. Appl. Math. Inf. Sci. 2012, 6, 59–63. [Google Scholar]
- Eltayeb, E.; Kılıçman, A. A Note on Solutions of Wave, Laplace’s and Heat Equations with Convolution Terms by Using Double Laplace Transform. Appl. Math. Lett. 2008, 21, 1324–1329. [Google Scholar] [CrossRef] [Scilit]
- Hussin, C.H.C.; Kılıçman, A. On the Solutions of Non-linear Higher-Order Boundary Value Problems by Using Differential Transformation Method and Adomian Decomposition Method. Math. Probl. Eng. 2011, 2011, 724927. [Google Scholar]
- Il’in, V.A.; Poznyak, E.G. Fundamentals of Mathematical Analysis; Nauka: Moscow, Russia, 1973; Volume 2. [Google Scholar]
- Moiseyev, Y.I. On the solution by a spectral method of a nonlocal boundary-value problem. Differ. Equat. 1999, 35, 1094–1100. [Google Scholar]
- Bari, N.K. Trigonometric Series; Nauka: Moscow, Russia, 1961. [Google Scholar]
- Lyusternik, L.A.; Sobolev, V.I. Elements of Functional Analysis; Nauka: Moscow, Russia, 1965. [Google Scholar]
© 2019 by the authors. Licensee MDPI, Basel, Switzerland. This article is an open access article distributed under the terms and conditions of the Creative Commons Attribution (CC BY) license (http://creativecommons.org/licenses/by/4.0/).